His school placed him in a psych. Exam over a 5 year periodx to be conclusive in hyperactivity, depression, unable to to focus , unable to connect and communicate effectively. Just real hyper and always moving, staying busy, easily distracted. Just not excited that hes gonna be on meds... worried, concerned, long term effects or side effects that maybe he doesnt know are good or bad. Concerned dad here~
Henley; The best thing after a 5-year school study, Plus no doctor well just write a prescription for something like hyperactivity medication if the child does not need it. You well just have to also talk with your son and check to see if he is getting any side effects and make sure you let the doctor know and sometimes it might be just a medication dose change or a change in medication. But you have to get the guilt out of your head from all the media bs, And do what your child needs more than ever. Think of what is life would be like years from now if he can not sit and absorb the knowledge that he is being taught now. let along keeping up through the years. I won't say that there are no long term effects all I can say is kids I have known and are now with a family of their own and still taking add or ADHD medications but they are living good progress in their life. Just so you know also They're are many medications now Concerta is a special type of Ritalin in a timed release form the doctor may have to try a different one to come up with what works best for your son. and also you could think about some kind of therapy that many kids also go thru as they notice they are not quite like the others. You could talk with the doctor about that. But the medication is pretty safe taken correctly maybe get a notepad for questions to ask the doctor when you see him next month write down any things the doctor may need to know if your son is still having problems. And let him know that your there for him and be open to him about his problem if he does not understand. You are doing what is right for him and don't be hard on yourself. Also just to let you know Concerta is a wax filled pill and sometimes you or he may see it in his stool this is normal but there is no medicine in it anymore. This is one of the benefits of taking this one and having it timed release so you don't have to try and get him to take a pill 3 to 5 times daily. But you could also get yourself some reading material to understand more of all that is going on. And keep your fingers crossed and see how your son may progress by just being able to sit and learn stuff that he was not able too. I know there is a lot to think about but you well have time and there are so many children with the same condition as your son but some parents try to just fight through it and end up with very confused and messed up the child. So make sure you keep the doctor posted and that he is sleeping okay sometimes they may have to adjust the time he takes it so it does not stop him from sleeping. Well, that should give you much to think about but myself I would not hesitate to do this to help one of my children the benefits far outway the risk in most cases. Have a great day.
Hi Henley I understand why you are feeling Concerned about him being put on ADHD medication and if I was going to be completely honest with you someone at his age I don’t feel should be put on this sort of medication because this medication is really strong and can be pretty dangerous & dose have a lot of bad side effects I don’t wanna scare you or anything just being honest I know this because I also do have ADHD and also take this medication I take concerta 72mg XL everyday and I am 25 years old and have been taken it for just over 6 months and I’m am getting bad side effects one thing I would suggest is before he starts taking it you should make sure he be carefully screened for cardiovascular risk, heart disease or any kind or heart problems because there has been a lot of cases where children and adults have just died suddenly from it and psychiatric disorders, including any family risk factors. Also, because Methylphenidate concertscan cause or worsen some psychiatric disorders (such as depression, suicidal thoughts, hostility, anxiety, agitation, psychosis and mania) patient’s psychiatric well being should be monitored because this drug can make a lot of mental health problems worsen but the other side too taking this medication is that what I have found personally is that it really helps me to really Focus and feel calm it and helps me to be able to focus on a task and not get that distracted
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jan 2010 • 1 answer
Concerta - My son has ADHD and he is 13yrs and he is been taking it since he was 5, how longer am i?
Posted 1 Mar 2012 • 4 answers
Posted 3 Oct 2012 • 1 answer
My 18 yer old son was recently diagnosed with ADHD and started with Concerta in November. He went to
Posted 22 Jan 2013 • 2 answers
Posted 20 Mar 2016 • 1 answer